MAUDE Adverse Event Report: COOK INC WHISTLE TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC WHISTLE TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Model Number G14030
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical devices: laparoscope, electrosurgical unit, scissors, graspers, dissectors, coagulators.Pma/510k #: preamendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported a patient had a radical hysterectomy with bilateral oophorectomy and placement of bilateral cook whistle tip ureteral catheters.Two days later, urine leakage was observed.Three days after urine leakage was noted, it was arranged for the cook whistle tip ureteral catheters to be removed by a urologist.At this time it was found that one of the catheters was broken and a part was left inside the patient's body.An unspecified time period later, surgery was arranged to remove the retained section of the catheter.The patient's outcome was good.No additional consequences to the patient have been reported.Additional details regarding the patient and the event have been requested.At this time, no further information has been provided.
 
Event or Problem Description
Additional information provided: the device segment was removed via ureteroscopy.The catheter was not replaced.An investigation of the situation completed at the complaint facility concluded that this issue was not caused by this device.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, specifications, and quality control data.The complainant returned two used ureteral catheters, part number 022105 for investigation.The package and label were not returned, lot number could not be confirmed.Visual examination confirmed one catheter was received measuring 69.5cm long; no manufacturing anomalies observed on this catheter.One catheter was severed in two locations.The distal segment measures 20.2cm from distal tip to point of separation; the distal tip was not closed, 7mm of the tip including the notch port was missing.The point of separation is smashed and pulled to separation.The proximal segment measures 47.8cm long, point of separation is smashed and with a melted appearance.Proximal end of this segment has been cut at an angle.Review of the device history record (dhr) showed no non-conformances related to this failure mode.A search of the complaint database revealed no other complaints associated with the reported lot number.A review of production processes and quality inspection documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Two catheters were returned, one was separated in two locations the other shown no anomalies.The device that was separated appears melted at one separation point and at the other separation point that it had separated under tensile load.A 7mm section at the distal tip of the device was not returned.The complaint was confirmed based on the returned device.The cause of the complaint cannot be established.A risk analysis was conducted and concluded no additional risk reduction was required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WHISTLE TIP URETERAL CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8613447
Report Number1820334-2019-01112
Device Sequence Number11268148
Product Code GBL
UDI-Device Identifier00827002140301
UDI-Public(01)00827002140301(17)220110(10)NS9435832
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2022
Device Model NumberG14030
Device Catalogue Number022105
Device Lot NumberNS9435832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer06/23/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient Weight61